MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 6F HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 6F PH.I.S.I.O.
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Sorin group italia manufactures the inspire 6f hollow fiber oxygenator.The incident occurred in (b)(6) italy.The involved device is available and not requested for return to sorin group italia for investigation.Through follow-up with the customer, livanova learned the issue did not cause any injury to the patient.No blood gas analysis was run by medical team at the time of failure since the decreased hemoglobin oxygen saturation values were visually confirmed by the color of arterial blood which remained dark as that of venous one.Following this observation, change-out of the oxygenator was carried out.According to perfusionist, the low oxygenation levels were likely due to a malfunction of the sechrist gasblender.However, when a livanova field service engineer was dispatched on-site to functionally test the gasblender sechrist, the unit was found to be working properly.Based on machine intervention results, fse concluded that reported event was probably caused by a failure of the oxygenator.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that of arterial blood desaturation half an hour after the beginning of the cec using an inspire 6f oxygenator.Medical team elected to change-out the oxygenator.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Verification of production records showed that reported batch was released as conform according to specifications.Review of complaints database pointed out that no further similar events notified to livanova thus excluding any batch-related systematic quality issue.Visual inspection of the returned device following gamma-rays decontaminated (as per livanova procedure on blood contaminated goods) found no visible traces of dried blood in the fiber bundle.Unit was cleaned and blood side subjected to leak to verify the integrity of the compartment.Unit was filled and pressurized at 1 bar and then at 1.5 bar for 2 hours (as per product ifu, the maximum recommended pressure in the blood compartment is 1 bar) and no leak could be observed.Involved device was found to be leakproof and integer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Oxygenator was functionally tested with bovine blood as per design specifications.Laboratory test could not reproduce any increased pressure drop across the oxygenator which behaved as expected without any performance deviation identified in terms of pressure excursion in blood path.Based on collected data, it cannot be ruled out that the most likely root cause of the low blood oxygenation levels claimed by customer was multifactorial, resulting from the interaction between clinical procedure, patient conditions and gas-blood settings.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
INSPIRE 6F HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15173416
Report Number9680841-2022-00033
Device Sequence Number5073188
Product Code DTZ
UDI-Device Identifier08033178112376
UDI-Public(01)08033178112376(17)250626(10)2206270057(11)220627(240)050715
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Model Number6F PH.I.S.I.O.
Device Catalogue Number050715
Device Lot Number2206270057
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer03/27/2023
06/22/2023
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date04/20/2023
07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown